MAUDE Adverse Event Report: PENUMBRA, INC. POD XL; HCG, KRD

PENUMBRA, INC. POD XL; HCG, KRD
Catalog Number RBYPODXL0410
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the feeder vessel off of the rue fistula using a packing coil xl, pod xls, and a non-penumbra glide catheter.During the procedure, one pod xl was implanted into the target vessel.The next packing coil xl pusher assembly was noticed to be kinked upon removal of the packaging.The damage to the packing coil xl was noticed prior to use; therefore, it was not used in the procedure.Another pod xl was advanced into the glide catheter.Difficulty was experienced when tracking the pod xl through the catheter.It was unable to be advanced the length of the glide catheter.The physician retracted the pod xl, and the embolization coil unintentionally detached within the glide catheter.The glide catheter containing the detached pod xl was removed.The procedure was completed at this point.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
POD XL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key23735506
Report Number3005168196-2025-00390
Device Sequence Number13183455
Product Code HCG
UDI-Device Identifier00810169721667
UDI-Public00810169721667
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K250079
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/20/2026
Device Catalogue NumberRBYPODXL0410
Device Lot NumberC00018422
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2025
Initial Report FDA Received Date12/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexFemale